Alert archive / Michigan / Beach Hazards Statements in 2014
Beach Hazards Statement 1, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Aug 12, 2014, 4:04 AM EDT for Alger County, Marquette County, Michigan. It took effect at Aug 12, 2014, 8:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2014, 4:04 AM EDT (08:04 UTC)
- In effect from
- Aug 12, 2014, 8:00 AM EDT
- Expired
- Aug 12, 2014, 10:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Marquette County, MI
The radar
The Marquette radar (KMQT), 37 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.1 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
178 WHUS43 KMQT 120804 CFWMQT COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 404 AM EDT TUE AUG 12 2014 MIZ005-006-130200- /O.NEW.KMQT.BH.S.0001.140812T1200Z-140813T0200Z/ MARQUETTE-ALGER- INCLUDING THE BEACHES...MCCARTY COVE...SOUTH BEACH... AND ALONG LAKEWOOD LANE...NEAR AU TRAIN BAY... AND ALONG PICTURED ROCKS 404 AM EDT TUE AUG 12 2014 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE. * STRONG RIP CURRENTS...EXPECTED. * STRONG OUTLET CURRENTS...EXPECTED. LOCATIONS/IMPACTS FOR ALGER COUNTY...CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY NEAR THE AU TRAIN RIVER MOUTH AT AU TRAIN...THE EXPOSED REGIONS OF GRAND MARAIS HARBOR...AND THE PICTURED ROCKS NATIONAL LAKESHORE. FOR MARQUETTE COUNTY...CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY IN MIDDLE BAY NORTH OF PRESQUE ISLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. PAY ATTENTION TO BEACH FLAGS AND SIGNS POSTED AT BEACH ACCESS POINTS AND LIFEGUARD STATIONS. DANGEROUS CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE. THEY OCCUR MOST OFTEN AT BREAKS OR LOW SPOTS IN SANDBARS...NEAR SHORELINE STRUCTURES...AND NEAR RIVER MOUTHS OR OTHER WATER OUTLETS. TO LEARN ABOUT THE TYPES OF DANGEROUS CURRENTS ON THE GREAT LAKES... VISIT HTTP://WWW.CRH.NOAA.GOV/MQT/?N=DANGEROUSCURRENTS PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL LOWER CASE) && $$ MZ
1 follow-up statement
303 WHUS43 KMQT 120933 CFWMQT COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 533 AM EDT TUE AUG 12 2014 MIZ005-006-130200- /O.CON.KMQT.BH.S.0001.140812T1200Z-140813T0200Z/ MARQUETTE-ALGER- INCLUDING THE BEACHES...MCCARTY COVE...SOUTH BEACH... AND ALONG LAKEWOOD LANE...NEAR AU TRAIN BAY... AND ALONG PICTURED ROCKS 533 AM EDT TUE AUG 12 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE. * STRONG RIP CURRENTS...EXPECTED. * STRONG OUTLET CURRENTS...EXPECTED. LOCATIONS AND IMPACTS... FOR ALGER COUNTY...CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY NEAR THE AU TRAIN RIVER MOUTH AT AU TRAIN...THE EXPOSED REGIONS OF GRAND MARAIS HARBOR...AND THE PICTURED ROCKS NATIONAL LAKESHORE. FOR MARQUETTE COUNTY...CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY IN MIDDLE BAY NORTH OF PRESQUE ISLE. PRECAUTIONARY AND PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. PAY ATTENTION TO BEACH FLAGS AND SIGNS POSTED AT BEACH ACCESS POINTS AND LIFEGUARD STATIONS. DANGEROUS CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE. THEY OCCUR MOST OFTEN AT BREAKS OR LOW SPOTS IN SANDBARS...NEAR SHORELINE STRUCTURES...AND NEAR RIVER MOUTHS OR OTHER WATER OUTLETS. TO LEARN ABOUT THE TYPES OF DANGEROUS CURRENTS ON THE GREAT LAKES... VISIT HTTP://WWW.CRH.NOAA.GOV/MQT/?N=DANGEROUSCURRENTS PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS- SURVEY.PHP?CODE=CHMBHS (ALL LOWER CASE) && $$ KF
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 12, 1:30 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 12, 1:30 AM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 130 AM EDT TUE AUG 12 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 410 PM EDT MON AUG 11 2014 WV IMAGERY AND RUC ANALYSIS INDICATED A MID/UPPER LEVEL RIDGE OVER THE ROCKIES AND A TROUGH FROM HUDSON BAY INTO THE UPPER MS VALLEY. AT THE SFC...A FRONT EXTENDED FROM SE LAKE SUPERIOR INTO NE WI. A DEEPENING TROUGH WITH AN 85 KNOT 250 MB JET MOVING THROUGH WRN WI...AND 800-600 MB FGEN SUPPORTED A LARGE ARA OF PCPN THROUGH WRN UPPER MI. ANOTHER AREA OF SHOWERS INTO SE AND ERN UPPER MI WAS ASSOCIATED WITH A WEAK SHRTWV TROUGH INTO NRN LAKE MI. TONIGHT...EXPECT SHRA COVERAGE TO GRADUALLY INCREASE OVER CNTRL UPPER MI AS THE WEAKENING FGEN FORCING SHIFTS TO THE EAST. WITH MINIMAL/SKINNY MUCAPE AOB 400 J/KG AND NO TSRA OBSERVED TODAY...ONLY SLIGHT CHANCE TSRA WAS RETAINED THROUGH THIS EVENING. AS THE TROUGH CONTINUED TO DEEPEN AND LOW PRES OVER WRN LOWER MI LIFTS TO LAKE HURON...NRLY FLOW WILL STRENGTHEN ACROSS UPPER MI. THE COMBINATION OF THE MID LEVEL FORCING AND INCREASED ONSHORE/UPSLOPE FLOW WILL ALSO BRING AN INCREASE IN LIGHT RAIN OR DRIZZLE INTO N CNTRL UPPER MI OVERNIGHT. TUE...AREAS OF LIGHT RAIN OR DRIZZLE MAY CONTINUE IN THE MORNING THROUGH N CNTRL UPPER AND E UPPER MI AND GRADUALLY DIMINISH INTO THE AFTERNOON AS THE DEEP MOISTURE FINALLY SLIDES TO THE EAST...PER NAM 850-700 MB RH FCST. OTHERWISE...COOLER CONDITIONS ARE EXPECTED WITH BRISK NRLY WINDS KEEPING TEMPS IN THE 60S. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 358 PM EDT MON AUG 11 2014 A 500MB LOW PRESSURE TROUGH OVER THE GREAT LAKES TUESDAY EVENING WILL DEVELOP INTO A CUT OFF LOW OVER THE LOWER LAKES THURSDAY MORNING...THEN LIFT INTO QUEBEC BY FRIDAY EVENING. AT THE SURFACE...LOW PRESSURE OVER LAKE HURON WILL LIFT NORTHEASTWARD INTO QUEBEC THROUGH WEDNESDAY EVENING. AS A RESULT...ONLY HAVE LINGERING POPS FAR EAST CLOSEST TO THE LOW THROUGH WEDNESDAY EVENING. SOME OF THE MODELS GENERATE PRECIPITATION WITH A SHORTWAVE THAT SWINGS AROUND THE LOW ON WEDNESDAY AFTERNOON AND EVENING...BUT THINK THIS MAY BE OVERDOING IT AS DRY AIR WILL START TO CREEP INTO THE AREA. KEPT WEATHER ON WEDNESDAY DRY FOR NOW...BUT BUMPED UP SKY COVER WEST AND ALONG THE WI BORDER AS WELL. WITH A STRONGER PRESSURE GRADIENT ACROSS THE EASTERN PORTION OF LK SUPERIOR...HAVE ONSHORE/NORTHWEST WINDS GUSTING 10 TO 20 MPH AND WAVE HEIGHTS AROUND 3 TO 4 FEET IN ALGER COUNTY AND MAINLY FAR EASTERN MARQUETTE COUNTY NEAR LAKE SUPERIOR. EXPECT A MODERATE SWIM RISK FOR DANGEROUS CURRENTS AND WAVES IN THESE AREAS. SURFACE HIGH PRESSURE MOVES FROM THE CANADIAN PRAIRIES/NORTHERN PLAINS INTO THE GREAT LAKES BY THURSDAY AFTERNOON...SO HAVE KEPT A SEASONABLY COOL BUT DRY FORECAST THROUGH THEN. AS THE CLOSED LOW ALOFT MOVES FROM ONTARIO INTO QUEBEC ON FRIDAY UPPER LEVEL FLOW BECOMES MORE ZONAL OVER UPPER MICHIGAN. THE SURFACE HIGH DRIFTS SOUTHEASTWARD INTO THE OHIO VALLEY...MAKING WAY FOR A WEAK SURFACE TROUGH TO DROP ACROSS NORTHERN LAKE SUPERIOR. WITH WEAK FORCING ACROSS THE AREA...WOULDNT BE SURPRISED TO SEE ISOLATED SHOWERS/TSTORMS ACROSS THE WESTERN AND NORTH CENTRAL PARTS OF THE CWA. HAVE ADDED THEM IN ACCORDINGLY. THIS WEAK SURFACE TROUGH WILL DRIVE ACROSS THE GREAT LAKES FRIDAY NIGHT INTO SATURDAY...SO HAVE KEPT SLIGHT CHANCE POPS FOR THE WHOLE AREA. A MORE POTENT 500MB SHORTWAVE ARRIVES SUNDAY NIGHT INTO MONDAY...WITH THE ASSOCIATED SURFACE LOW PRESSURE CENTERED OVER NORTHERN MN/NORTHWESTERN ONTARIO. ANOTHER SURFACE LOW DEVELOPS OVER WI/IOWA AROUND THE SAME TIME AND MERGES WITH THE OTHER LOW OVER LAKE SUPERIOR BY MONDAY EVENING. MODELS ARE IN SOMEWHAT OF A DISAGREEMENT OVER THIS...AS USUAL WITH MERGING SYSTEMS/SHORTWAVES. HAVE KEPT CONSENSUS CHANCE/SLIGHT CHANCE POPS FOR NOW. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY EVENING) ISSUED AT 130 AM EDT TUE AUG 12 2014 MVFR CONDITIONS WILL CONTINUE AT IWD AND CMX OVERNIGHT BEFORE DRIER AIR MOVES IN FOR TUE MORNING AND LEADS TO VFR CONDITIONS THROUGH THE REST OF THE PERIOD. RAIN ALONG WITH MOIST NORTHERLY FLOW WILL KEEP LIFR CIGS AT SAW OVERNIGHT. CYCLONIC UPSLOPE FLOW INTO THE NORTH CENTRAL U.P. WILL KEEP LOW CIGS AT KSAW INTO TUESDAY AFTERNOON BEFORE DRIER AIR AND VFR CONDITIONS ARRIVE LATE TUE AFTERNOON. && .MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 447 AM EDT MON AUG 11 2014 A COLD FRONT WILL MOVE ACROSS THE LAKE TODAY. BEHIND THE COLD FRONT...NORTH WINDS WILL INCREASE MON AND GUST TO MORE THAN 20 KT MON NIGHT INTO TUE...PRODUCING WAVES UP TO 7 FT OVER THE CENTRAL AND EASTERN LAKE. HIGH PRESSURE BUILDING INTO THE AREA BY WED NIGHT WILL ALLOW WINDS TO ONCE AGAIN SUBSIDE TO BELOW 15 KT BY MID WEEK. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...JLB LONG TERM...MCD AVIATION...07 MARINE...MZ
Hazardous weather outlook, Aug 12, 3:40 AM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 340 AM EDT TUE AUG 12 2014 MIZ001>004-007-009>014-084-085-131200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-LUCE-GOGEBIC-IRON- DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON- NORTHERN SCHOOLCRAFT- 340 AM EDT TUE AUG 12 2014 /240 AM CDT TUE AUG 12 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF WESTERN AND CENTRAL UPPER MICHIGAN FRIDAY AFTERNOON THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ005-006-131200- MARQUETTE-ALGER- 340 AM EDT TUE AUG 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH SWIM RISK FOR DANGEROUS CURRENTS AND WAVES ALONG THE BEACHES OF MARQUETTE AND ALGER COUNTIES TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH SWIM RISK FOR DANGEROUS CURRENTS MAY ALSO BE POSSIBLE ON WEDNESDAY ALONG THE BEACHES OF MARQUETTE AND ALGER COUNTIES TODAY. THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-131200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 340 AM EDT TUE AUG 12 2014 /240 AM CDT TUE AUG 12 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-131200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 340 AM EDT TUE AUG 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KF
Nearby
Beach Hazards Statements in Michigan, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.